Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 15, 2020, 6:36 PM EST. It took effect at Dec 16, 2020, 7:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2020, 6:36 PM EST (23:36 UTC)
- In effect from
- Dec 16, 2020, 7:00 AM EST
- Expired
- Dec 17, 2020, 1:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
634 WHUS72 KTAE 152336 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 636 PM EST Tue Dec 15 2020 GMZ750-752-755-770-772-775-160745- /O.NEW.KTAE.SC.Y.0049.201216T1200Z-201217T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 636 PM EST Tue Dec 15 2020 /536 PM CST Tue Dec 15 2020/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
331 WHUS72 KTAE 160706 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 206 AM EST Wed Dec 16 2020 GMZ750-752-755-770-772-775-161530- /O.CON.KTAE.SC.Y.0049.201216T1200Z-201217T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 206 AM EST Wed Dec 16 2020 /106 AM CST Wed Dec 16 2020/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...South winds becoming west this afternoon 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...From 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/ Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
640 WHUS72 KTAE 161803 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 103 PM EST Wed Dec 16 2020 GMZ750-752-755-770-772-775-170215- /O.EXT.KTAE.SC.Y.0049.000000T0000Z-201217T0600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 103 PM EST Wed Dec 16 2020 /1203 PM CST Wed Dec 16 2020/ ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY... * WHAT...South winds becoming west this afternoon 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...Until 1 AM EST /midnight CST/ Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
299 WHUS72 KTAE 170238 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 938 PM EST Wed Dec 16 2020 GMZ750-752-755-770-772-775-170600- /O.CON.KTAE.SC.Y.0049.000000T0000Z-201217T0600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 938 PM EST Wed Dec 16 2020 /838 PM CST Wed Dec 16 2020/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY... * WHAT...Northwest winds 20 knots decreasing to 15 to 20 knots after midnight. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Ochlockonee River out 60 nautical miles. * WHEN...Until 1 AM EST /midnight CST/ Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 2:03 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 15, 2:03 PM EST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 203 PM EST Tue Dec 15 2020 .NEAR TERM [Through Wednesday]... There are some small but important model differences in the next 24 hours that will make a big difference in the severe weather threat on Wednesday with the approaching upper trough. The 12z GFS continues to track the surface low on Wednesday morning just offshore, which keeps the coastal areas in a fairly stable airmass, thus reducing the threat of severe weather across the land area. The marine area would still get strong to severe storms. In addition, the low level jet is somewhat ill defined, and shear is on the lower side compared to the 12z NAM. Speaking of the NAM, it has a stronger, more threatening solution overall as it moves a stronger surface low farther north and inland from the coast, which results in the coastal areas getting into the warm sector with more instability. In addition, it has a much stronger and better defined low level jet. If the NAM scenario were to verify, then there would certainly be a damaging wind and tornado threat for the coastal areas on Wednesday. On the synoptic scale, the differences really aren't that large, so it's tough to say with confidence which scenario will pan out. In this case, these small synoptic scale differences make a big difference on the range of possible sensible weather impacts. With these factors and uncertainties in mind, the SPC has maintained a marginal risk of severe storms across the coastal areas for Wednesday for the possibility of damaging winds gusts and a tornado or two. Gusty wind wording was inserted into the point and click forecast near the coast. Mesoscale trends will be important on Wednesday as the difference of a few miles in the position of the warm front could be important if it's onshore or offshore. .SHORT TERM [Wednesday Night Through Thursday Night]... Cold front and it's associated rain will be quickly exiting the region by early Wednesday evening, with decent cold air advection in it's wake. By Thursday morning, expect temperatures to range from the mid 30s in the northwest to the mid 40s in the SE Big Bend. Dry conditions with temperatures in the 50s are on tap for Thursday, with temperatures dropping to near freezing by Friday morning under reasonable radiational cooling conditions. .LONG TERM [Friday Through Tuesday]... Upper ridge will slide across the area on Friday. However, with cool surface high pressure still in place along the eastern seaboard, temperatures will remain below normal, with highs in the 50s Friday afternoon and lows dropping into the mid 30s by Saturday morning. The next chance of rain will be late Saturday into Sunday as another trough digs into the eastern CONUS. Expect primarily showers with this system through Sunday evening. With very limited return flow in advance of the system, the severe risk appears very small at this time. && .AVIATION... [Through 18Z Wednesday] Cloud cover will gradually increase tonight as an area of low pressure organizes west of the area and moves into the region on Wednesday. Ceilings will gradually lower into the MVFR and eventually IFR range with increasing low level winds. Low level wind shear may be a concern on Wednesday with strong winds just above the surface. Rain will also overspread the area on Wednesday with embedded thunderstorms possible at ECP and TLH. && .MARINE... Will will begin to increase after midnight tonight as low pressure approaches the waters. Exercise caution conditions are likely by sunrise, with Small Craft Advisory conditions possible by late morning. Offshore flow will remain somewhat elevated into Thursday and Friday behind the front, remaining near 15 knots. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... Widespread rainfall is expected ahead of the frontal passage on Wednesday. Heaviest amounts are likely to be close to the coast, where 1-1.25" is possible. Elsewhere, amounts will be less than 1 inch. The next chance of rain will be late in the weekend. The expected rainfall should not have a significant impact on area rivers and streams. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 50 66 41 55 33 / 50 80 0 0 0 Panama City 53 69 40 56 36 / 60 80 0 0 0 Dothan 46 60 36 52 31 / 60 70 0 0 0 Albany 46 58 39 52 32 / 60 70 0 0 0 Valdosta 47 63 42 55 32 / 40 70 10 0 0 Cross City 50 68 46 59 34 / 40 70 10 0 0 Apalachicola 53 70 42 56 36 / 50 80 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Camp LONG TERM...Camp AVIATION...DVD MARINE...Camp FIRE WEATHER...DVD HYDROLOGY...Camp
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.